MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EVIDENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EVIDENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VT1737
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during ablation, the device broke when placing it on the ribs.New device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Investigation summary one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the antenna was broken at the plastic feed point.The customer reported that the device broke when placing it on the ribs.The reported condition was confirmed.The investigation found that the plastic feedpoint in the radiating section was fractured.The inner conductor wire is still intact.The investigation identified the root cause of the reported event to be user error.The instruction for use states: do not apply excessive lateral or rotational force during insertion or extraction of the antenna.Doing so may lead to breakage at the antenna feedpoint and injury to the patient or user.Use a scalpel or electrosurgical pencil to expand the insertion point if you meet resistance.Although the antenna is slightly flexible, using force may lead to breakage at the antenna feedpoint and possible injury to the patient.Do not attempt to bend or reshape antennas.Product damage and/or malfunction may result.View the inserted portion of the antenna using image guidance, such as ct or ultrasound, to ensure the antenna is not bent or broken.No update to the risk management file is required at this time.Manufacturing non-conformance were reviewed.No entries pertinent to the customer's report were noted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during ablation, the device broke when placing it on the ribs; however, the doctor was able to retract the antennas without damage.No part of the antenna came loose; it just fell over and the antenna was salvaged successfully.New device was used to complete the case.There was no patient injury.

Brand Name
EVIDENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7300757
Report Number1717344-2018-00276
Device Sequence Number1823462
Product Code GEI
UDI-Device Identifier10884524000671
UDI-Public10884524000671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model NumberVT1737
Device Catalogue NumberVT1737
Device Lot Number63560164X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1